So here is a bit of history. I have been on Paxil for over 20 years and last fall I tried to come of of it and my anxiety and depression came back so I got back on it. However after months it does not seem to work anymore. So my doctor switched me to Cipralex (escitalopram). I have now been on 10mg for 6 days. No real side effects except for insomnia. I take melatonin that seem to help a bit. How long before the insomnia side effects disappear?
Switching to escitalopram from Paxil?
Question posted by Nanics on 22 Aug 2021
Last updated on 2 September 2021
Sadly, it's not at all uncommon for antidepressants to "poop out" after long term use. I've been taking meds for many, many years and I've had two different meds stop working for me.
As for the insomnia it usually subsides after only days (nights) to a week or two. Keep up with the melatonin if it helps but if the insomnia doesn't resolve with the next week or so you should let your doctor know about it.
Best regards and hope you're getting your Zzzz's back very soon.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.